Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Experiencing depression, stress, anxiety. Took medicine. Feeling tired, disoriented. Cause and cure?

User rating for this question
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi I am a 19 yr old male. I used to think I was tired all the time, even after 8 hours of sleep but after doing research on feelings I've been having I am almost certain I suffer from disorientation or out of body experiences. To give you some background, growing up I was obese and went through a lot of stress and anxiety. I lost about 70 pounds when I was 16. Now I have stopped after realizing it is doing me more harm than good, but I took pre-workout supplements for about 3 years. I experienced depression for about 3 weeks after high school, around that time I was also taking diet pills which gave me even more anxiety, but stopped after realizing their negative effect.I have also quit now, but I have smoked marijuana in the past which helped with my anxiety but i feel may have made my disorientation worse. There is not too much information out there about this although I do know other people have experienced this. I went to see a doctor a few months ago about why I am feeling tired all the time, and they did some tests and they told me I was fine and that I should just stop taking supplements. I continued to take them up until a few weeks ago when i started feeling really disoriented. I also have trouble focusing and remembering information. My question is if there is any information about disorientation and why I feel this way and if there is anything I can do to feel normal again.
Posted Fri, 3 May 2013 in Mental Health
Answered by Dr. Jonas Sundarakumar 41 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

The description of your problems suggest that you are likely to be experiencing what is known as depersonalization. This is a type of experience where a person feels an altered state of self awaeness. There can be feelings of 'out of body' experiences where there person feels that he is in a dream-like, vague and unreal state.

Such experiences can happen due to stress, anxiety, past traumatic experiences, drugs and medication, and sometimes, in certain psychological disorders called dissociative disorders. Rarely, such experiences can be a symptom of a neurological disorder such as a depression, the diet pills or supplements, marijuana, etc. So, my advice to you would be to stop smoking marijuana or taking any other substances. I would also suggest that you consult a psychiatrist in person for a detailed psychological assessment and further investigations, if necessary - so that the correct diagnosis can be established.

I would also suggest that you try relaxation techniques like deep breathing, progressive muscle relaxation, yoga, meditation, etc. - this will help with these symptoms as well as help you control your anxiety. Try to avoid stress and stay positive. Adopt a healthy lifestyle with regular food and sleep habits, and regular physical activity.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor